MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7134
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was cancelled.The patient was being treated for atherosclerosis and underwent heart catheterization.A 2.50mm x 20mm emerge balloon catheter was advanced for dilatation.However, during the procedure, the balloon failed to inflate.The procedure was cancelled or rescheduled.No patient complications were reported.
 
Additional Manufacturer Narrative
E1: (b)(6).E3: occupation: updated from other health care professional to physician.
 
Event or Problem Description
It was reported that the procedure was cancelled.The patient was being treated for atherosclerosis and underwent heart catheterization.A 2.50mm x 20mm emerge balloon catheter was advanced for dilatation.However, during the procedure, the balloon failed to inflate.The procedure was cancelled or rescheduled.No patient complications were reported.It was further reported that no visible pinhole was noted on the balloon material and the patient condition was stable post-procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report was not able to be submitted on-time by boston scientific because of delayed acknowledgements from fda for the initial report.An fda system issue resulted in the delayed acknowledgements.This report will not be considered late, because it was the result of an fda system issue.E1: initial reporter title and fax: updated.E1: initial reporter first name: (b)(6).E1: initial reporter last name: (b)(6).E3: occupation: updated from other health care professional to physician.Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter.The device was microscopically and visually examined.There were numerous kinks to the hypotube.There was a separation in the hypotube at 51.6cm from the strain relief.The separated ends of the hypotube were oval shaped indicating that the device was kinked prior to separation.There was contrast and blood in the inflation lumen and the balloon.There was blood in the guidewire lumen and the balloon was loosely folded.From the separation, the distal end of the device was connected to a touhy and prepped with an inflation device filled with water to inflate the device.The balloon was able to be inflated to rated burst pressure, as well as deflate with no issues.Product analysis could not confirm the reported event, as during functional testing the balloon inflated to rated burst pressure and deflated with no issues.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16449552
Report Number2124215-2023-07754
Device Sequence Number5872272
Product Code LOX
UDI-Device Identifier08714729806325
UDI-Public08714729806325
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2025
Device Model Number7134
Device Catalogue Number7134
Device Lot Number0029983170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer02/24/2023
03/15/2023
Initial Report FDA Received Date02/27/2023
Supplement Report FDA Received Date03/09/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown